Flash Flood, Humphreys
- When
- April 23, 1:45 AM CST to 2:45 AM CST
- Where
- Humphreys County, 5 mi N of Waverly
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.133, -86.833
Sheriff's department reported high water over Highway 13 north.
9 thunderstorm wind, 3 flash flood, 1 lightning, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 22, 8:00 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT THU APR 22 2004 .DISCUSSION... FRONTAL ZONE EXTENDS FROM THE SURFACE LOW IN N CNTRL TX ACROSS NORTHERN AR INTO THE LOWER OHIO VALLEY. NEW THUNDER SEEMS TO BE DEVELOPING ALONG AND JUST S OF THIS LINE. LATEST MESOETA SEEMS TO HAVE A GOOD HANDLE ON THIS DEVELOPMENT. WE EXPECT MORE ACTIVITY TO DEVELOP NEWD ACROSS NRN AR AND THE LOWER OHIO VALLEY OVERNIGHT. THIS ACTIVITY WILL LIKELY AFFECT NW HALF OF MIDDLE TENNESSEE WITH A FEW STRAY CELLS MAKING IT INTO THE SE HALF. FLOOD WATCH WILL CONTINUE FOR THE NW HALF OF MIDDLE TENNESSEE. THIS AREA HAS ALREADY GOTTEN 3-4 INCHES OF RAINFALL IN THE PAST 24 HRS WITH ISOLATED 5-6 INCH AMOUNTS. OVERNIGHT MESOETA IS PREDICTING ABOUT ONE HALF INCH OF GRIDDED RAINFALL WHICH COULD TRANSLATE TO ONE INCH OR MOVE FOR THE NW PORTION OF THE AREA. THIS RAINFALL COULD RENEW CONCERNS ABOUT FLODDING IN THIS AREA. THUS WILL KEEP FLOOD WATCH UP DUE TO THE SATURATED GROUND AND THE POTENTIAL FOR ADDITIONAL RAINFALL OVERNIGHT. THERE IS SOME SLIGHT POTENTIAL FOR SEVERE STORMS, BUT DO NOT BELEIVE THIS POTENTIAL IS SIGNIFICANT ENOUGHT TO INCLUDE IN ZONE FORECAST. OVERALL CURRENT FORECAST LOOKS FINE AND NO UPDATES ARE PLANNED ATTM. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NW - NCENTRAL PORTIONS OF CWA TONITE. && JLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 07
The Nashville radar (KOHX), 27 km away, was scanning. The volume nearest the first event began at 07:42 UTC.
9 thunderstorm wind, 3 flash flood, 1 lightning, 1 hail. Local standard time, as filed.
Sheriff's department reported high water over Highway 13 north.
Sheriff's office reported Shady Lane trailer park was being evacuated due to flooding.
Bethel Church Road was closed due to flooding.
Emergency manager reported a tree fell on a vehicle near Camolot Road and Granny White Pike.
Emergency manager reported numerous trees and power lines blown down.
A reporter for the "Tennessean" newspaper reported trees were down in the Couchville Pike area on the Rutherford and Wilson County border.
A lightning strike touched off a fire at the Wynstone Apartments. 2 units were damaged, and one family was displaced.
Public reported penny size hail in Donelson at I-40.
Park Ranger at Cedars of Lebanon State Park reported numerous trees down and some property damage near the State Park. A storage building was turned over and roofing material was ripped off a roof of a house on Zachary Road according to a news clipping from the "Lebanon Democrat".
Ham radio operator reported a large tree was blown down.
Report of property damage at Tuckers Cross Roads.
Watertown P.D. reported trees down.
Numerous trees and even power poles were down just north of Cookeville along Highway 136 and also on Free Hill Rd.
Sheriff's department reported trees down around the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393141, 5393142, 5393140, 5393143, 5393144, 5393361, 5391875, 5393145, 5393363, 5393360, 5393362, 5393146, 5391874, 5393220.